# SDR IXXA060615O

- Difficulty date: December 14, 2006
- Submitted: December 15, 2006
- Operation: Air carrier
- Aircraft: N602AL
- Make and model: Doug DC-8-73F
- Aircraft serial: 45991
- Aircraft time: 98,498 hours, 31,646 cycles
- System (JASC): 3244 · Tire
- Part: Tire
- Part number: 9550328
- Part serial: R1288L1407
- Condition: Separated
- Location: Zone 700
- Part time: 98,498 hours, 31,646 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: D
- Precautionary procedure: C

## Discrepancy

DURING TAKEOFF FROM KHRL AT APPROXIMATELY 80 PERCENT N1 ON ALL FOUR ENGINES, THE AIRCRAFT ENCOUNTERED A NOSE WHEEL CONTROL PROBLEM.  THE AIRCRAFT PULLED TO THE LEFT AND WOULD NOT RESPOND TO POSITIVE RUDDER CORRECTION.  THE CREW INITIATED THE REJECTED TAKEOFF AT 60 KNOTS.  MAINTENANCE INSPECTED THE NOSE STEERING SYSTEM AND NOSE TIRES.  THE NOSE TIRE TREAD CAP WAS FOUND TO BE SEPARATING FROM THE WHEEL ASSEMBLIES ON BOTH LEFT AND RIGHT NOSE TIRES.  MAINTENANCE REPLACED BOTH NOSE WHEEL AND TIRE ASSEMBLIES, AND THE AIRCRAFT WAS RETURNED TO SERVICE IAW DC8MM 32-50-01 AND DC8MM 32-40-2.
